Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2005, 5:11 PM MDT for Teller County, Colorado. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2005, 5:11 PM MDT (23:11 UTC)
- Expired
- Jul 27, 2005, 6:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:23 PM MDT | HAIL 0.75 | 3 Ne Florissant, CO | |
| Jul 27, 5:29 PM MDT | HAIL 1.25 | 5 Nne Florissant, CO | |
| Jul 27, 5:30 PM MDT | HAIL 0.75 | 3 Nw Divide, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 272311 SVRPUB COC119-280015- /O.NEW.KPUB.SV.W.0152.050727T2311Z-050728T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO. * UNTIL 615 PM MDT. * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR DIVIDE...OR 23 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL TELLER COUNTY...INCLUDING DIVIDE AND FLORISSANT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3898 10507 3904 10529 3881 10531 3879 10507 $$ LW
3 follow-up statements
000 WWUS55 KPUB 272333 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT WED JUL 27 2005 COC119-280015- /O.CON.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/ TELLER CO- 533 PM MDT WED JUL 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL TELLER COUNTY UNTIL 615 PM MDT... AT 529 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS CENTERED NEAR DIVIDE...OR ABOUT 24 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING NORTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL TELLER COUNTY...INCLUDING DIVIDE. HALF DOLLAR SIZE HAIL HAS BEEN REPORTED NEAR FLORRISANT. LAT...LON 3910 10507 3910 10529 3887 10529 3887 10508 $$ LW
000
WWUS55 KPUB 272349
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT WED JUL 27 2005
COC119-280015-
/O.CON.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/
TELLER CO-
548 PM MDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL TELLER COUNTY
UNTIL 615 PM MDT...
AT 547 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
CENTERED NEAR DIVIDE...OR ABOUT 15 MILES WEST OF COLORADO SPRINGS...
AND WAS MOVING SOUTHEAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
TELLER COUNTY.
LAT...LON 3887 10508 3888 10504 3911 10503 3910 10529
3887 10529
$$
LW000
WWUS55 KPUB 280013
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT WED JUL 27 2005
COC119-280023-
/O.EXP.KPUB.SV.W.0152.000000T0000Z-050728T0015Z/
TELLER CO-
613 PM MDT WED JUL 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TELLER COUNTY HAS
EXPIRED...
AT 610 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS
MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.
LAT...LON 3887 10508 3888 10504 3911 10503 3910 10529
3887 10529
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:29 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 27, 2:29 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED JUL 27 2005 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...PLAINS AND EASTERN MOUNTAINS STILL LOOK TO BE CAPPED. ONLY CONVECTION IS OVER THE SAN JUAN AND LA GARITA MOUNTAINS WHERE A FEW LIGHTNING STRIKES ARE OBSERVED. DEW POINTS STILL REMAINING ON THE 50S OVER THE INTERSTATE 25 CORRIDOR. FURTHER EAST...THE DEW POINTS HAVE LOWERED INTO THE 40S AT KLHX...KLAA AND KSPD. FOR TONIGHT...I WAS TEMPTED TO REMOVE POPS FOR THIS EVENING OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS. HOWEVER...WITH THE LOW LEVEL MOISTURE...IT WILL NOT TAKE MUCH INSTABILITY FOR SOME PRECIPITATION TO DEVELOP. I KEPT SOME POPS UNTIL MID EVENING IN THESE REGIONS. WITH THE CLEAR SKIES AND DRYING ALOFT... TEMPERATURE MAY APPROACH RECORD LOWS AT SOME LOCATIONS ON THE PLAINS. RECORD LOW FOR KPUB IS A 51 AND THIS MAY BE REACHED GIVEN KPUB IS A NORMALLY COOLER LOCATION. PLACES WITH DRAIN WELL SUCH AS KCOS SHOULD STAY ABOVE THE RECORD LOWS. ON THURSDAY... RIDGE ALOFT REMAINS OVER THE REGION...AND UPSLOPE FLOW WEAKENS DURING THE DAY. ANY MOISTURE ON THE PLAINS WILL TEND TO MIX OUT DURING THE DAY. I DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST WITH A FEW AFTERNOON STORMS AND WARMING TEMPERATURES... ESPECIALLY ON THE PLAINS. --PGW-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) UPPER LEVEL RIDGE BUILDS BACK OVER COLORADO...WITH THE HIGH CENTERED NEAR THE FOUR CORNERS THROUGH THE MIDDLE OF NEXT WEEK. HEIGHTS AND MID LEVEL TEMPS SLIGHTLY LOWER THAN LAST WEEKS HEAT WAVE...THOUGH MANY PLAINS LOCATIONS WILL AT LEAST APPROACH THE CENTURY MARK FRI AND SAT. NOT TOO IMPRESSED BY -TSRA CHANCES THROUGH SAT EVENING WITH DRIER AIR ALOFT OVER THE AREA...THOUGH WILL LEAVE SOME ISOLATED POPS IN PLACE OVER MAINLY THE MTS FOR BOTH DAYS. ON SUNDAY...NEXT COLD FRONT APPEARS TO BACK INTO THE ERN PLAINS...WHILE MID LEVEL MOISTURE MAKES ITS WAY AROUND THE HIGH FROM THE WEST. SHOULD SEE AN UPTURN IN CONVECTION...ESPECIALLY OVER THE ERN MTS/PALMER DVD WHERE LOW LEVEL MOISTURE POOLS BEHIND THE FRONT. FOR NEXT WEEK...LOW AND MID LEVEL MOISTURE REMAINS IN PLACE AS A SERIES OF WEAK UPPER TROUGHS OVER-TOP THE RIDGE AND PUSH INTO THE CENTRAL PLAINS. WENT AHEAD AN NUDGED UP POPS SLIGHTLY OVER THE ERN MTS MONDAY THROUGH WEDNESDAY...WITH PERHAPS BEST PRECIP CHANCE ON MON WITH DEEPEST UPSLOPE. FARTHER WEST...SHOULD BE ABLE TO RECYCLE ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION...THOUGH WITH NO WELL DEFINED INFLUX OF DEEPER MOISTURE...PRECIP COVERAGE WILL BE SPOTTY. WITH MORE CLOUDS AND PRECIP...CURRENT SMALL COOLING TREND IN THE MON-WED TIME FRAME LOOKS REASONABLE. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 6:31 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 631 AM MDT WED JUL 27 2005 COZ058>089-093>099-281300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 631 AM MDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS...HIGH VALLEYS...AND THE INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING. ANY THUNDERSTORM COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM THURSDAY THROUGH TUESDAY...WITH THE BEST CHANCES AND COVERAGE FOR THUNDERSTORMS OCCURRING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.